Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 144, NWS North Platte, NE

July 9, 2019Cherry County, Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 9, 2019, 3:24 PM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 2019, 3:24 PM MDT (21:24 UTC)
Expired
Jul 9, 2019, 4:15 PM MDT
In force
51 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

Counties Cherry County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 116 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 1:31 PM MDTSevere Thunderstorm WatchSPC6 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 1:47 PM MDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 9, 1:47 PM MDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
247 PM CDT Tue Jul 9 2019

.SHORT TERM...(This evening through Wednesday night)
Issued at 246 PM CDT Tue Jul 9 2019

A strong shortwave with a closed circulation noted at H5 and H7 was
located across far western ND this afternoon. An area of strong
winds aloft were spreading eastward across the region to the south
of the system. At the surface, a cold front has crossed the area
with west to northwest winds and drier air working into the region.
Despite the drier air and cold frontal passage, scattered
thunderstorms are expected to move across western and north central
Nebraska this evening. Storms will initiate across the higher
terrain of WY this afternoon and then track east/southeast. The
strong winds aloft will aid in storm organization, and while storms
overall should remain isolated to scattered, modest CAPE combined
with the strong winds aloft could yield a couple of high based super
cells. This evening a small quick moving line could evolve from the
supercells and pose a damaging wind threat. Any storms should exit
the area by sunrise Wednesday. The drier air moving in will help
cool lows some, with lower 50s expected across Sheridan county.
Upper 50s to lower 60s are anticipated elsewhere.

Surface low pressure will move across the Northern Plains Wednesday.
Northwest winds will increase across the area as a result. Model
sounding show a well mixed boundary layer and gusts of 30 mph or so
are expected across northern Nebraska, peaking about midday.
Otherwise wall to wall sunshine with fry air aloft overhead. Highs
will be seasonably mild, generally near 80 to the mid 80s.

.LONG TERM...(Thursday through Tuesday)
Issued at 246 PM CDT Tue Jul 9 2019

Warmer and drier weather is expected the middle and end of the work
week. The GEFS and ECMWF build upper level ridging into the four
corners region and much of the Central and Southern Plains. This
will spread a warm layer aloft across the region which will limit
rain chances. The upper ridge will flatten just a bit Friday night
into the weekend, which will allow for a couple of weak disturbances
to migrate eastward across the region brining isolated to scattered
thunderstorm chances.

Above normal temperatures are expected with highs climbing into the
lower 90s Thursday through the weekend. The Climate Prediction
Center continues to forecast above normal temperatures and below
normal precipitation for both the 6 to 10 and 8 to 14 day outlook.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1245 PM CDT Tue Jul 9 2019

VFR conditions continue at both sites through mid-afternoon.
Increasing clouds are expected this afternoon in advance of the next
system. Showers and isolated thunderstorms arrive by late afternoon
into the evening. KVTN has the best chance to see thunderstorms;
however, thunderstorms are still possible further south. Erratic and
gusty winds and large hail are possible in any thunderstorms this
evening. Thunderstorms are expected to exit the region by 08 to 10Z
with drying conditions returning. Gusty winds will be the concern
across the north on Wednesday morning.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...Kulik
Hazardous weather outlook, Jul 9, 2:43 PM MDT, 41 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
343 PM CDT Tue Jul 9 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-102045-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
343 PM CDT Tue Jul 9 2019 /243 PM MDT Tue Jul 9 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Strong to severe thunderstorms are expected late this afternoon
through the evening. The area of concern for severe weather is
across northern Nebraska, generally along and north of highway 2.
The hazards are large hail and wind damage. Some storms may also
be capable of locally heavy rainfall which could lead to localized
flooding. The area concern for this hazard is generally east of
highway 83.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

Isolated to scattered thunderstorm chances are in the forecast
Friday night through Monday. The risk of severe weather is
uncertain at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 6:19 PM MDTSpecial Weather StatementLBFDeuel, Garden41 min
Jul 8, 6:35 PM MDTSpecial Weather StatementLBFSheridan25 min
Jul 8, 6:55 PM MDTSpecial Weather StatementLBFArthur, Grant, Keith35 min
Jul 8, 7:05 PM MDTFlash Flood WarningLBFFrontier, Lincoln9 hr
Jul 8, 7:15 PM MDTSpecial Weather StatementLBFSheridan30 min
Jul 8, 7:30 PM MDTSpecial Weather StatementLBFHooker, Lincoln, McPherson45 min
Jul 8, 7:35 PM MDTSpecial Weather StatementLBFChase25 min
Jul 8, 8:00 PM MDTSpecial Weather StatementLBFFrontier30 min
Jul 8, 8:11 PM MDTSpecial Weather StatementLBFHooker, Lincoln, Logan, Thomas49 min
Jul 8, 8:19 PM MDTSpecial Weather StatementLBFChase26 min
Jul 8, 8:45 PM MDTSpecial Weather StatementLBFHayes30 min
Jul 8, 8:48 PM MDTRiver Flood WarningLBFGarden, Keith3 days
Jul 8, 8:56 PM MDTSpecial Weather StatementLBFBlaine, Logan34 min
Jul 8, 8:58 PM MDTAreal Flood AdvisoryLBFLincoln3 hr
Jul 8, 9:25 PM MDTSpecial Weather StatementLBFBlaine, Brown, Custer50 min
Jul 8, 10:15 PM MDTFlash Flood WarningLBFFrontier6 hr
Jul 8, 10:56 PM MDTAreal Flood WarningLBFCuster5 hr
Jul 9, 4:00 AM MDTAreal Flood WarningLBFFrontier, Lincoln6 hr
Jul 9, 4:14 PM MDTSpecial Weather StatementLBFSheridan46 min
Jul 9, 5:29 PM MDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.